Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 112, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 12, 2011, 3:26 PM EDT for Cumberland County, Fluvanna County, Goochland County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2011, 3:26 PM EDT (19:26 UTC)
- Expired
- Jun 12, 2011, 4:05 PM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cumberland County, VA, Fluvanna County, VA, Goochland County, VA
The radar
The Norfolk radar (KAKQ), 135 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
877
WUUS51 KAKQ 121926
SVRAKQ
VAC049-065-075-122015-
/O.NEW.KAKQ.SV.W.0112.110612T1926Z-110612T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 PM EDT SUN JUN 12 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUMBERLAND COUNTY IN CENTRAL VIRGINIA...
FLUVANNA COUNTY IN CENTRAL VIRGINIA...
WESTERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
* UNTIL 415 PM EDT
* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PALMYRA...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FORK UNION AROUND 335 PM EDT.
COLUMBIA AROUND 345 PM EDT.
DUNCAN AROUND 350 PM EDT.
LAKESIDE VILLAGE AROUND 355 PM EDT.
FIFE AND CARTERSVILLE AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WILMINGTON...DIXIE...STAGE JUNCTION...CALEDONIA...ELK HILL...GEORGES
TAVERN...PEMBERTON AND OTHMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3776 7847 3795 7826 3777 7790 3765 7801
3766 7807 3765 7808 3751 7814 3761 7827
3765 7825 3769 7825 3771 7833 3773 7837
3773 7841
TIME...MOT...LOC 1926Z 304DEG 21KT 3782 7828
WIND...HAIL 60MPH 1.00IN
$$
JM2 follow-up statements
155
WWUS51 KAKQ 121941
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
341 PM EDT SUN JUN 12 2011
VAC049-065-075-122015-
/O.CON.KAKQ.SV.W.0112.000000T0000Z-110612T2015Z/
GOOCHLAND VA-FLUVANNA VA-CUMBERLAND VA-
341 PM EDT SUN JUN 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CUMBERLAND...SOUTHEASTERN FLUVANNA AND WESTERN GOOCHLAND COUNTIES
UNTIL 415 PM EDT...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLUMBIA...OR NEAR FORK UNION...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DUNCAN AROUND 350 PM EDT.
LAKESIDE VILLAGE AROUND 355 PM EDT.
FIFE AND CARTERSVILLE AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE GEORGES
TAVERN...ELK HILL AND PEMBERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3789 7822 3776 7791 3765 7801 3766 7806
3765 7809 3751 7814 3761 7827 3765 7825
3769 7825 3771 7833 3774 7837
TIME...MOT...LOC 1941Z 304DEG 21KT 3777 7819
WIND...HAIL 60MPH 1.00IN
$$
JM788
WWUS51 KAKQ 122005
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EDT SUN JUN 12 2011
VAC049-065-075-122015-
/O.CAN.KAKQ.SV.W.0112.000000T0000Z-110612T2015Z/
GOOCHLAND VA-FLUVANNA VA-CUMBERLAND VA-
405 PM EDT SUN JUN 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMBERLAND...
SOUTHEASTERN FLUVANNA AND WESTERN GOOCHLAND COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 3789 7822 3776 7791 3765 7801 3766 7806
3765 7809 3751 7814 3761 7827 3765 7825
3769 7825 3771 7833 3774 7837
TIME...MOT...LOC 2005Z 304DEG 21KT 3769 7804
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:26 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 12, 3:26 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 326 PM EDT SUN JUN 12 2011 .SYNOPSIS... A COLD FRONT ASSOCIATED WITH A LOW OVER SOUTHERN QUEBEC WILL CROSS THE AREA TONIGHT. HIGH PRESSURE WILL THEN BUILD IN FROM THE GREAT LAKES REGION AND LEAD TO DRY AND COOLER CONDITIONS FOR MONDAY INTO WEDNESDAY. ANOTHER LOW WILL AFFECT THE MID-ATLANTIC REGION LATER IN THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SEVERE THUNDERSTORM WATCH NUMBER 467 ISSUED UNTIL 00Z FOR THE ENTIRE CWA EXCEPT THE EASTERN SHORES...TIDEWATER...AND NE NORTH CAROLINA. TEMPS HAVE RISEN TO THE UPPER 80S AND LOWER 90S TODAY WITH THE MOSTLY SUNNY SKIES IN PLACE WELL SOUTH OF A WARM FRONT ACROSS PA AND NJ. WARM SECTOR ENVIRONMENT HAS PROMOTED MODERATE DESTABILIZATION...1500-2000 J/KG MLCAPES. EVEN THOUGH SHEAR REMAINS VERY WEAK (15-20 KT FROM 0-6 KM)...LOW-LEVEL LAPSE RATES ARE VERY STEEP (DRY-ADIABATIC UP TO 800-850 MB). SO A SIMILAR SITUATION AS YESTERDAY WITH GOOD INSTABILITY AND WEAK SHEAR...WITH CONVECTION EXPECTED TO EASILY DEVELOP ALONG SFC BOUNDARIES. LATEST LAPS ANALYSIS SHOWING DECENT CONVERGENCE THROUGH THE MID-SECTION OF THE CWA...WITH A WIND SHIFT EVIDENT. STORMS ARE ALREADY STARTING TO THE ENTER THE NORTHWEST PART OF THE CWA...WITH MORE TO THE WEST ASSOCIATED WITH A COLD FRONT STRETCHING DOWN FROM CENTRAL PA TO EASTERN KY. WEAK H5 SHORTWAVE OVER EASTERN KY AS WELL. THESE FEATURES WILL CONTINUE TO ADVANCE EASTWARD AND COULD HELP SHOWERS AND STORMS STAY ACTIVE INTO THE NIGHTTIME HOURS. DAMAGING WINDS ARE THE MAIN THREAT DUE TO DCAPE VALUES >1000 J/KG AND SFC TO MID-LEVEL THETA-E DIFFERENCES GREATER THAN 30 C. HEAVY RAIN WILL ALSO ACCOMPANY THESE STORMS WITH THE WEAK STEERING FLOW ALOFT AND PWATS AVERAGING AROUND 1.75 IN. CHANCE OF SHOWERS AND STORMS WILL LINGER INTO THE OVERNIGHT HOURS...THOUGH THE SEVERITY AND COVERAGE WILL SLOWLY DIMINISH WITH THE LOSS OF DAYTIME HEATING. LOW TEMPS WILL BE ABOUT NORMAL...MID 60S. COLD FROPA OVERNIGHT WILL SHIFT SW WINDS TO OUT OF THE NNW. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... SHORT TERM PERIOD CHARACTERIZED BY AN UPPER LOW SOUTH OF JAMES BAY SLOWLY PROGRESSING TO THE SOUTHEAST AND CLOSING OFF OVER THE GULF OF MAINE BY WEDNESDAY. SUBSEQUENTLY...DECREASING HEIGHTS OVER THE MID-ATLANTIC REGION AND A BREAK FROM THE HEAT. HIGH TEMPS FROM MONDAY THROUGH WEDNESDAY WILL BE SEASONABLE...LOW TO MID 80S IN MOST SPOTS WITH UPPER 70S OVER COASTAL AREAS. PARTLY TO MOSTLY SUNNY SKIES. A SHORTWAVE TROUGH WILL PASS THROUGH THE UPPER CONUS THROUGH THE PERIOD...AND START TO KICK THE AFOREMENTIONED CUTOFF LOW OFF TO THE NORTHEAST INTO THE CANADIAN MARITIMES ON WEDNESDAY. AS SUCH...TEMPS MAY BE A BIT WARMER ON WEDNESDAY THAN EARLIER IN THE WEEK. A SFC LOW MAY DEVELOP OVER THE OH/TN VALLEYS...AND GFS SHOWS PRECIP EXTENDING EAST OF THIS LOW TOWARDS VA. CURRENTLY KEPT THIS PRECIP OUT OF THE FORECAST HOWEVER AS THE EURO/NAM/CMC ARE KEEPING CONDITIONS DRY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... SOME LOW POPS IN THE FORECAST FOR EARLY THURSDAY MORNING AS INCREASING WAA/ISENTROPIC LIFT PUSHES INTO THE AREA AHEAD OF UPPER MIDWEST SYSTEM. MAJORITY OF ACCUMULATING RAINFALL SHOULD HOLD OFF UNTIL LATER IN THE DAY THU INTO FRIDAY AS ATTENDANT COLD FRONT PUSHES ACROSS THE REGION...AND EVENTUALLY STALLS NEAR/WEST OF THE AREA FRIDAY. GIVEN UNCERTAINTY AS TO EXACT LOCATION/ORIENTATION OF WEAKENING/WASHED OUT BOUNDARY...HV LEFT SLIGHT TO LOW END CHANCE POP WITH HIGHEST VALUES OVER MD/E VA COUNTIES. FOR TEMPERATURES...MAXIMA GRADUALLY BUILD BACK TO (AND LIKELY PUSHING ABOVE) NORMAL VALUES FOR THE LATTER HALF OF NEXT WEEK. HIGH TEMPERATURES LOOK TO CLIMB BACK INTO THE MID 80S TO LOWER 90S DURING THIS PERIOD...WITH EARLY MORNING LOWS FALLING BACK INTO THE 60S. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... THUNDERSTORMS ARE APPROACHING THE FA FROM THE WNW. THESE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG AND ERRATIC WIND GUSTS ALONG WITH SIGNIFICANTLY REDUCED VISIBILITY IN HEAVY RAIN. A COLD FRONT WILL PUSH THROUGH THE AREA LATE SUNDAY EVENING WITH HIGH PRESSURE BUILDING INTO THE REGION MONDAY. MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY WITH HIGH PRESSURE IN PLACE. A SW WIND AHEAD OF THE FRONT WILL SHIFT TO NW THEN N BEHIND THE FRONT. && .MARINE... SUB-SCA CONDITIONS WILL CONTINUE TODAY WITH A SOUTHERLY WIND. SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN. STRONG WIND GUSTS AND ERRATIC WIND SHIFTS ARE POSSIBLE IN OR IN THE VICINITY OF ANY SHOWERS OR THUNDERSTORMS. A COLD FRONT CROSSES THE MID ATLANTIC COAST TONIGHT. A NNW SURGE BEHIND THE FRONT COULD RESULT IN CONDITIONS APPROACHING SCA CRITERIA FOR THE BAY LATE TONIGHT/EARLY MONDAY MORNING. AN SCA WILL NOT BE ISSUED AT THIS POINT GIVEN THAT THE SURGE IS MARGINAL. HOWEVER...SUBSEQUENT SHIFTS MAY NEED TO CONSIDER A SHORT-DURATION (3-6HR) FLAG. A NORTHERLY WIND WILL PERSIST THROUGH TUESDAY NIGHT AS LOW PRESSURE SPINS OFF THE NEW ENGLAND COAST AND HIGH PRESSURE SLOWLY BUILDS IN FROM THE NW. HIGH PRESSURE MOVES OVER THE REGION WEDNESDAY WITH THE WIND SHIFTING TO EASTERLY...AND THEN OFF THE COAST THURSDAY THROUGH NEXT WEEKEND ALLOWING FOR A RETURN TO S-SE FLOW. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...AIR QUALITY ALERT UNTIL 3 PM EDT MONDAY FOR NCZ017-102. VA...NONE. MARINE...NONE. && SYNOPSIS...MAS NEAR TERM...MAS SHORT TERM...MAS LONG TERM...MAM AVIATION...AJZ/DAP MARINE...AJZ
Hazardous weather outlook, Jun 12, 2:08 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 208 PM EDT SUN JUN 12 2011 MDZ022>025-VAZ099-100-131815- WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK- NORTHAMPTON VA- 208 PM EDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ021-VAZ048-049-062>064-072>078-084>086-131815- DORCHESTER-FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- GLOUCESTER-MIDDLESEX-MATHEWS- 208 PM EDT SUN JUN 12 2011 ...SEVERE THUNDERSTORM WATCH 467 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ017-102-131815- INLAND CURRITUCK-OUTER BANKS CURRITUCK- 208 PM EDT SUN JUN 12 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>634-650-652-654-656-658-131815- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 208 PM EDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ060-061-065>071-079>083-087>094-131815- PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- 208 PM EDT SUN JUN 12 2011 ...SEVERE THUNDERSTORM WATCH 467 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ012>016-030>032-VAZ095>098-131815- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 208 PM EDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 12, 2:38 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
238 PM EDT SUN JUN 12 2011
VAZ048-049-061-062-121945-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
238 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS MOVING INTO THE NORTHEAST PIEDMONT...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 18 MILES NORTH OF BOSWELLS TAVERN TO 24
MILES SOUTHWEST OF LAKE MONTICELLO...OR FROM 19 MILES SOUTHWEST OF
CULPEPER TO 17 MILES NORTH OF BENT CREEK...MOVING EAST AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
ANTIOCH AROUND 255 PM EDT...
WALDROP AROUND 300 PM EDT...
ZION CROSSROADS AROUND 305 PM EDT...
SHORES AROUND 310 PM EDT...
DIXIE AROUND 315 PM EDT...
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3814 7821 3814 7812 3816 7809 3814 7801
3812 7797 3810 7783 3807 7778 3771 7808
3775 7817 3769 7825 3769 7827 3773 7837
3774 7843 3777 7848 3781 7849
JMSpecial weather statement, Jun 12, 3:13 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 313 PM EDT SUN JUN 12 2011 MDZ024-122015- INLAND WORCESTER MD- 313 PM EDT SUN JUN 12 2011 ...STRONG THUNDERSTORM MOVING OVER INLAND WORCESTER COUNTY... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL WORCESTER COUNTY...OR ABOUT 12 MILES NORTHWEST OF OCEAN CITY...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BISHOP AT 330 PM EDT...SHOWELL AT 335 PM EDT...BISHOPVILLE AT 340 PM EDT. WIND GUSTS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3834 7517 3842 7532 3846 7531 3846 7513 JM
Special weather statement, Jun 12, 3:21 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 321 PM EDT SUN JUN 12 2011 VAZ072>074-122000- ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA- 321 PM EDT SUN JUN 12 2011 ...STRONG THUNDERSTORM MOVING THROUGH EAST-CENTRAL VIRGINIA... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MILLERS TAVERN...OR ABOUT OVER SAINT STEPHENS CHURCH...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MILLERS TAVERN AT 335 PM EDT...HOWERTONS AT 340 PM EDT...HENLEY FORK AT 345 PM EDT...BRUINGTON AT 350 PM EDT...CROUCH AT 355 PM EDT...STEVENSVILLE AT 400 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3774 7678 3766 7701 3787 7707 3794 7694 JM
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:14 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 31 min |
| Jun 11, 8:16 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, Prince George, Sussex, City of Colonial Heights, City of Hopewell and 1 more | 59 min |
| Jun 11, 8:18 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Nottoway | 42 min |
| Jun 11, 8:21 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, Prince George, Sussex, City of Colonial Heights, City of Hopewell and 1 more | 9 min |
| Jun 11, 8:31 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, Sussex, City of Franklin, City of Newport News, City of Norfolk and 2 more | 59 min |
| Jun 11, 9:00 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Sussex, City of Emporia | 45 min |
| Jun 11, 9:05 PM EDT | Special Marine Warning | AKQ | 85 min | |
| Jun 11, 9:25 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 65 min |
| Jun 11, 9:28 PM EDT | Special Weather Statement | AKQ | Fluvanna | 62 min |
| Jun 11, 9:34 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, Sussex, City of Emporia | 56 min |
| Jun 11, 10:13 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 2 hr |
| Jun 12, 2:38 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 67 min |
| Jun 12, 3:21 PM EDT | Special Weather Statement | AKQ | King and Queen | 39 min |
| Jun 12, 4:03 PM EDT | Small Craft Advisory | AKQ | 24 hr | |
| Jun 12, 4:03 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Powhatan, Prince Edward | 42 min |
| Jun 12, 4:44 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Lunenburg, Nottoway, Prince Edward | 46 min |
| Jun 12, 5:28 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Lunenburg, Mecklenburg | 47 min |
| Jun 12, 6:13 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Newport News | 23 min |
| Jun 12, 6:19 PM EDT | Special Weather Statement | AKQ | Westmoreland | 56 min |
| Jun 12, 6:34 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Westmoreland | 23 min |
| Jun 12, 6:47 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Jun 12, 6:53 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, Richmond, Westmoreland | 40 min |
| Jun 12, 7:28 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William, Lancaster, Richmond | 31 min |
| Jun 12, 7:38 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 67 min |
| Jun 12, 7:57 PM EDT | Special Weather Statement | AKQ | King and Queen, King William, Middlesex, New Kent | 63 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.